MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC METALLIC EXPANDABLE

COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC METALLIC EXPANDABLE
Model Number G48028
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) - k163468.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Inma valles called to advice when they pressed the button on the gun the main part did not come out, nurse threw away the product as patient was very sick and product came out full of fluids.When the nurse pressed the button on the gun to placement the stent, it didn't work.The stent didn't come out of the sheath.They removed all the gun and they used an evo-25-30-c.It was good the product came out full of blood and other fluids, from the patient, due to carcinoma and obstruction.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.At what stage of the procedure did the complaint occur?(when unpacking or preparing the evolution, while inserting the evolution in the patient, during stent placement, while removing the introducer, or during stent repositioning/removal) during stent placement.What endoscope type and channel size was used? olympus.What was the position of the elevator? was it opened or closed? opened.Details of the wire guide used (diameter, type, make)? visiglide 035.Did any part of the stent contact the patient¿s anatomy when the complaint occurred? not.How long was the stent in the patient by the time this complaint occurred? any moment for devices where the ifu states for longer term patency has not been established, was periodic evaluation complete and how often? stricture information: what was the length and diameter of the stricture? where was the stricture located in the body? colon.Was there resistance felt passing wire guide through stricture? not.Was there resistance felt passing the evolution through stricture? not.Was the stricture dilated before stent placement? not.Questions related to during insertion into patient was the product inspected for kinks or damage before use? not.Was resistance felt during insertion into patient? if yes, at what point? not.Questions related to during stent placement did the product fail during stent deployment or recapture? stent deployment was the directional button pressed during use? not.Was any part of the stent observed in contact with the patient¿s anatomy at the time of failure? not.Was the yellow marker kept in view during deployment? yes.Are images of the device or procedure available? not.Questions related to during introducer withdrawal was final stent placement confirmed using endoscopy / fluoroscopy? if yes, what was used? did the stent open sufficiently to allow withdrawal of introducer safely? was the safety wire fully removed before removing the delivery system? did any part of the product snag/get caught with the stent when removing the delivery system? are images of the device or procedure available? questions related to during stent repositioning/removal what instrument was used for stent repositioning / removal? forceps, snare¿ was the lasso (suture) loop used during repositioning.
 
Additional Manufacturer Narrative
Pma/510(k) -(b)(4).Device evaluation the evo-25-30-8-c device of lot number c1776597 involved in this complaint was not available for evaluation.With the information provided, a document-based investigation was conducted.Document review prior to distribution evo-25-30-8-c devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for evo-25-30-8-c of lot number c1776597 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1776597.The instructions for use ifu0052-11 which accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If abnormality is detected that would prohibit proper working condition, do not use." there is not sufficient evidence to suggest the user did not follow the ifu.Root cause review a definitive root cause could not be determined from the available information.A possible root cause of failure could be attributed to torturous anatomy, upon removal it was noted that ¿the product came out full of blood and other fluids, from the patient, due to carcinoma and obstruction¿.However, as the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.Summary the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to completion of investigation.

Brand Name
EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MQR STENT, COLONIC METALLIC EXPANDABLE
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
MDR Report Key12391334
Report Number3001845648-2021-00628
Device Sequence Number4633754
Product Code MQR
UDI-Device Identifier10827002480282
UDI-Public(01)10827002480282(17)221112(10)C1776597
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2022
Device Model NumberG48028
Device Catalogue NumberEVO-25-30-8-C
Device Lot NumberC1776597
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/03/2021
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2021
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date08/31/2021
Supplement Report FDA Received Date02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown